Alert archive / Washington / High Wind Warnings in 2006
High Wind Warning 19, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Dec 14, 2006, 3:30 AM PST for San Juan County, Washington. It took effect at Dec 14, 2006, 2:00 PM PST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2006, 3:30 AM PST (11:30 UTC)
- In effect from
- Dec 14, 2006, 2:00 PM PST
- Expired
- Dec 15, 2006, 10:00 AM PST
- In force
- 20 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 11.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 141130 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 330 AM PST THU DEC 14 2006 WAZ001-503-506-510-514>517-141930- /O.UPG.KSEW.HW.A.0009.061214T2100Z-061215T1600Z/ /O.NEW.KSEW.HW.W.0019.061214T2200Z-061215T1800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST- 330 AM PST THU DEC 14 2006 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A DEEP LOW PRESSURE SYSTEM AND ITS FRONT WILL PRODUCING DAMAGING WINDS AS IT MOVES ACROSS THE AREA THIS AFTERNOON THROUGH FRIDAY MORNING. SOUTHEAST WINDS WILL INCREASE AHEAD OF THE SYSTEM TODAY...LOCALLY RISING TO 40 MPH LATE THIS AFTERNOON WITH GUSTS TO 65 MPH. WINDS WILL RISE FURTHER TONIGHT AS THE SYSTEM MOVES INLAND. WIDESPREAD WINDS OF 40 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. LOCALLY THE WIND WILL REACH 50 TO 60 MPH TONIGHT WITH GUSTS OF 80 TO 90 MPH LIKELY...MAINLY ALONG THE COAST...IN THE STRAIT OF JUAN DE FUCA AREA...AND ACROSS WHIDBEY ISLAND. LOCALLY DAMAGING WINDS WILL CONTINUE EARLY FRIDAY THEN EASE DURING THE DAY. THE HIGH WINDS WILL CAUSE FALLING TREES...BRING DOWN POWER LINES AND PRODUCE POWER OUTAGES...AND DAMAGE SOME STRUCTURES. FLYING DEBRIS WILL ALSO BE A HAZARD. $$ WAZ504-505-507>509-511-512-141930- /O.UPG.KSEW.HW.A.0009.061214T2100Z-061215T1600Z/ /O.NEW.KSEW.HW.W.0019.061214T2200Z-061215T1800Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 330 AM PST THU DEC 14 2006 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A DEEP LOW PRESSURE SYSTEM AND ITS FRONT WILL PRODUCING DAMAGING WINDS AS IT MOVES ACROSS THE AREA THIS AFTERNOON THROUGH FRIDAY MORNING. SOUTHEAST WINDS WILL INCREASE AHEAD OF THE SYSTEM TODAY...LOCALLY RISING TO 40 MPH LATE THIS AFTERNOON WITH GUSTS TO 65 MPH. DAMAGING WINDS WILL BECOME MORE WIDESPREAD TONIGHT AS THE FRONT MOVES THROUGH THE INTERIOR OF WESTERN WASHINGTON. LOCALLY DAMAGING WINDS WILL CONTINUE EARLY FRIDAY THEN EASE DURING THE DAY. THE HIGH WINDS WILL CAUSE FALLING TREES...BRING DOWN POWER LINES AND PRODUCE POWER OUTAGES...AND DAMAGE SOME STRUCTURES. $$ WAZ513-141930- /O.UPG.KSEW.HW.A.0009.061214T2100Z-061215T1600Z/ /O.NEW.KSEW.HW.W.0019.061214T2200Z-061215T1800Z/ OLYMPICS- 330 AM PST THU DEC 14 2006 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A DEEP LOW PRESSURE SYSTEM AND ITS FRONT WILL PRODUCING DAMAGING WINDS AS IT MOVES ACROSS THE OLYMPICS THIS AFTERNOON THROUGH FRIDAY MORNING. WINDS WILL RISE TO 50 TO 60 MPH IN SOME AREAS LATE THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. LOCAL WIND GUSTS OF 80 TO 90 MPH ARE POSSIBLE AS WELL. THE HIGH WINDS WILL CAUSE FALLING TREES. $$ MCDONNAL
3 follow-up statements
000 WWUS76 KSEW 141750 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 950 AM PST THU DEC 14 2006 WAZ001-503-506-510-514>517-150600- /O.CON.KSEW.HW.W.0019.061214T2200Z-061215T1800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST- 950 AM PST THU DEC 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST FRIDAY. A DEEP LOW PRESSURE SYSTEM AND ITS FRONT WILL PRODUCING DAMAGING WINDS AS IT MOVES ACROSS THE AREA TONIGHT. SOUTHEAST WINDS WILL INCREASE AHEAD OF THE SYSTEM TODAY...WITH GENERALLY WINDY CONDITIONS ON THE COAST...ACROSS THE NORTHERN INLAND WATERS...AND NEAR THE ENTRANCES TO THE STRAIT OF JUAN DE FUCA. THIS WINDS WILL BE SIMILAR TO THE WINDS THAT HAVE OCCURRED SEVERAL TIMES ALREADY THIS SEASON. STRONGER WINDS WILL ARRIVE TONIGHT...AND EXPECT WIDESPREAD WINDS OF 40 MPH WITH GUSTS TO 65 MPH BY EVENING...WITH STRONGER WESTERLY WINDS DEVELOPING AROUND 9PM. BEHIND THIS STRONG LOW PRESSURE SYSTEM THE PRESSURE WILL RISE RAPIDLY...AND WINDS WILL SHIFT TO WESTERLY. THE STRONGEST WINDS WILL ARRIVE AROUND 9 PM ON THE COAST...AND AROUND MIDNIGHT IN THE STRAIT OF JUAN DE FUCA. THESE WINDS ARE EXPECTED TO BE AROUND 50 OR 60 MPH...WITH GUSTS OF 80 TO 90 MPH LIKELY. WHIDBEY ISLAND IS ALSO VULNERABLE TO STRONG WEST WINDS FROM THE STRAIT. WINDS WILL GRADUALLY EASE DURING THE DAY ON FRIDAY. THE HIGH WINDS WILL CAUSE FALLING TREES. POWER OUTAGES ARE LIKELY IN SOME AREAS. DAMAGE TO STRUCTURES IS POSSIBLE AND FLYING DEBRIS WILL BE A HAZARD. ALL PREPARATIONS FOR THESE WINDS SHOULD BE RUSHED TO COMPLETION TODAY. THE STRONGEST WINDS WILL ARRIVE OVERNIGHT TONIGHT. $$ WAZ504-505-507>509-511-512-150600- /O.CON.KSEW.HW.W.0019.061214T2200Z-061215T1800Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 950 AM PST THU DEC 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST FRIDAY. A DEEP LOW PRESSURE SYSTEM AND ITS FRONT WILL PRODUCING DAMAGING WINDS AS IT MOVES ACROSS THE AREA TONIGHT. SOUTHEAST WINDS WILL INCREASE AHEAD OF THE SYSTEM TODAY AND IT WILL BE GENERALLY WINDY ACROSS THE AREA LATER THIS AFTERNOON AND EVENING...WITH LOCAL SOUTHEAST WINDS OF 40 MPH WITH GUSTS TO 65 MPH. THE STRONGEST AND DAMAGING WINDS WILL BECOME MORE WIDESPREAD TONIGHT. THE LOW PRESSURE SYSTEM WILL MOVE ACROSS VANCOUVER ISLAND AND INTO SOUTHERN BRITISH COLUMBIA OVERNIGHT. STRONG PRESSURE RISES BEHIND THIS DEEP LOW PRESSURE SYSTEM WILL CAUSE A SURGE OF SOUTHWESTERLY WINDS TO DEVELOP. THESE WINDS WILL SURGE THROUGH THE SOUTHWEST PART OF WESTERN WASHINGTON...AND ESPECIALLY THROUGH THE CHEHALIS GAP LATER THIS EVENING. THE WINDS ARE EXPECTED TO SURGE THROUGH THE PUGET SOUND AREA AROUND MIDNIGHT. THESE HIGH WINDS WILL CAUSE FALLING TREES AND POWER OUTAGES ARE LIKELY. THERE MAY BE DAMAGE TO SOME STRUCTURES. THERE IS A HAZARD FROM FLYING DEBRIS TONIGHT. PEOPLE SHOULD RUSH TO COMPLETION PREPARATION FOR HIGH WINDS...LOOSE OBJECTS AROUND THE YARD SHOULD BE SECURED...BOAT MOORINGS SHOULD BE CHECKED. THE STRONGEST WINDS SO FAR THIS SEASON ARE LIKELY TONIGHT. $$ WAZ513-150600- /O.CON.KSEW.HW.W.0019.061214T2200Z-061215T1800Z/ OLYMPICS- 950 AM PST THU DEC 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST FRIDAY. A DEEP LOW PRESSURE SYSTEM AND ITS FRONT WILL PRODUCING DAMAGING WINDS AS IT MOVES ACROSS THE OLYMPICS TONIGHT. SOUTHERLY AND THEN WESTERLY WINDS WILL RISE TO 50 TO 60 MPH IN SOME AREAS LATE THIS AFTERNOON. THE WINDS WILL PEAK OVERNIGHT...WITH GUSTS TO 80 TO 90 MPH LIKELY...ESPECIALLY ACROSS ALL OF THE EXPOSED RIDGES AND HIGHER ELEVATIONS. EXPECT THE HIGH WINDS TO CAUSE FALLING TREES IN THE OLYMPIC MOUNTAINS THROUGH TONIGHT AND EARLY FRIDAY MORNING. $$ MM
000 WWUS76 KSEW 150306 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 706 PM PST THU DEC 14 2006 ...HIGH WIND WARNINGS CONTINUE FOR ALL OF WESTERN WASHINGTON... .A DEEP LOW PRESSURE SYSTEM WAS LOCATED ABOUT 150 MILES WEST OF THE NORTHERN OLYMPIC PENINSULA AT 6 PM. THIS LOW WILL MOVE ACROSS CENTRAL VANCOUVER ISLAND OVERNIGHT. DAMAGING WINDS ARE COMING IN TWO PIECES. WINDS FROM THE SOUTH AT 30 TO 40 MPH WITH GUSTS TO 90 MPH ON THE COAST AND 50 MPH INLAND ARE OCCURRING THIS EVENING. AROUND 8 PM...WINDS WILL ABRUPTLY SHIFT TO THE SOUTHWEST ALONG THE CENTRAL WASHINGTON COAST. THIS WIND SHIFT WILL THEN SPREAD INLAND...GIVING A STRONGER PERIOD OF WINDS. GUSTS WILL REACH 90 MPH ALONG THE COAST AND NEAR THE STRAIT OF JUAN DE FUCA. GUSTS TO 80 MPH MAY ALSO OCCUR IN THE CHEHALIS GAP BETWEEN HOQUIAM AND SHELTON. SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 65 MPH WILL OCCUR IN OTHER LOCATIONS THROUGHOUT THE INTERIOR OF WESTERN WASHINGTON. THE HIGH WINDS WILL CAUSE FALLING TREES AND POWER LINES. POWER OUTAGES ARE LIKELY TO BE EXTENSIVE. DAMAGE TO STRUCTURES IS POSSIBLE AND FLYING DEBRIS WILL BE A HAZARD. DEATHS AND INJURIES FROM THIS TYPE OF WIND STORM TYPICALLY OCCUR AS A RESULT OF TREES FALLING ON CARS AND SOMETIMES ON HOUSES. PEOPLE SHOULD AVOID BEING ON THE ROAD OVERNIGHT AND SHOULD SEEK SHELTER IN A STURDY BUILDING AWAY FROM WEAK TREES. WAZ516-517-151115- /O.CON.KSEW.HW.W.0019.000000T0000Z-061215T1800Z/ NORTH COAST-CENTRAL COAST- 706 PM PST THU DEC 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... SOUTH WINDS OF 40 MPH WITH GUSTS TO 70 MPH WILL SHIFT TO SOUTHWEST AND INCREASE TO 50 MPH WITH GUSTS TO 90 MPH. WINDS WILL GRADUALLY DECREASE AFTER ABOUT 2 AM. AT 615 PM A TRAINED SPOTTER AT OCEAN SHORES WAS REPORTING A SOUTH WIND OF 40 TO 50 MPH WITH GUSTS TO 70 MPH. $$ WAZ504-505-507>509-511-512-151115- /O.CON.KSEW.HW.W.0019.000000T0000Z-061215T1800Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 706 PM PST THU DEC 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH HAVE BEEN OCCURRING THIS EVENING. AT 6 PM EVERETT WAS REPORTING A SOUTH WIND OF 35 MPH WITH GUSTS TO 52 MPH. WINDS MAY BRIEFLY DECREASE AT TIMES THROUGH ABOUT 9 PM. BUT WIND WILL SHIFT TO THE SOUTHWEST AND INCREASE LATER THIS EVENING AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE AREA. SOUTHWEST WINDS WILL RISE TO 50 MPH WITH GUSTS TO 80 MPH IN THE CHEHALIS GAP FROM SHELTON WESTWARD. SOUTHWEST WINDS WILL RISE TO 40 MPH WITH GUSTS TO 65 MPH ELSEWHERE...BEGINNING AROUND 9 PM IN OLYMPIA AND SPREADING NORTH THROUGH THE SEATTLE AND EVERETT AREAS BETWEEN 10 AND 11 PM. $$ WAZ513-151115- /O.CON.KSEW.HW.W.0019.000000T0000Z-061215T1800Z/ OLYMPICS- 706 PM PST THU DEC 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... SOUTH WINDS OF 40 MPH WITH GUSTS TO 70 MPH WILL SHIFT TO THE WEST AND INCREASE TO 60 MPH WITH GUSTS TO 90 MPH AROUND 10 PM. $$ WAZ510-514-515-151115- /O.CON.KSEW.HW.W.0019.000000T0000Z-061215T1800Z/ ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 706 PM PST THU DEC 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... EXPECT SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH AROUND THE ADMIRALTY INLET AREA THIS EVENING. WINDS IN THE STRAIT OF JUAN DE FUCA WILL GENERALLY BE EAST AT 20 TO 30 MPH. BETWEEN 10 PM AND MIDNIGHT...WIND WILL SHIFT ABRUPTLY TO THE WEST AND INCREASE TO 50 MPH WITH GUSTS TO 90 MPH. $$ WAZ001-503-506-151115- /O.CON.KSEW.HW.W.0019.000000T0000Z-061215T1800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 706 PM PST THU DEC 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... WINDS HAVE BEEN EAST TO NORTHEAST AROUND 10 TO 20 MPH THIS EVENING. WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE LATER THIS EVENING AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE AREA. SOUTHWEST WINDS WILL RISE TO 40 MPH WITH GUSTS TO 65 MPH BETWEEN 10 PM AND MIDNIGHT. $$ ALBRECHT/MERCER WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 151115 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 315 AM PST FRI DEC 15 2006 ...A HIGH WIND WARNING REMAINS IN EFFECT FOR MUCH OF WESTERN WASHINGTON UNTIL 10 AM PST THIS MORNING... .STRONG AND LOCALLY DAMAGING WINDS WILL CONTINUE OVER MUCH OF WESTERN WASHINGTON EARLY THIS MORNING...THEN GRADUALLY EASE LATER THIS MORNING AND AFTERNOON. THE STRONGEST WINDS WILL OCCUR EARLY THIS MORNING ALONG THE STRAIT OF JUAN DE FUCA AND ACROSS WHIDBEY ISLAND. SUSTAINED WINDS 50 TO 60 MPH WITH GUSTS INTO THE 80 TO 90 MPH RANGE WILL CONTINUE THROUGH AROUND 6 AM THIS MORNING. ELSEWHERE ACROSS THE WESTERN WASHINGTON LOWLANDS WINDS WILL GENERALLY BE 30 TO 40 MPH EARLY THIS MORNING WITH LOCAL GUSTS TO 60 MPH. WINDS WILL DECREASE TO 20 TO 30 MPH LATE THIS MORNING. THE DEEP LOW PRESSURE SYSTEM RESPONSIBLE FOR THIS WIND STORM MOVED ACROSS SOUTHERN VANCOUVER ISLAND INTO SOUTHWEST BRITISH COLUMBIA OVERNIGHT. IT WILL MAKE ITS WAY EAST TODAY...REACHING SOUTHERN ALBERTA THIS EVENING. THE HIGH WINDS CAUSED WIDESPREAD POWER OUTAGES OVERNIGHT...WITH FALLEN TREES IN MANY AREAS AND LOCAL DAMAGE TO SOME BUILDINGS. LOCALLY DAMAGING WINDS WILL CONTINUE THIS MORNING...WITH THE HAZARD OF FALLING TREES AND FLYING DEBRIS STILL A THREAT. WAZ516-517-151800- /O.CON.KSEW.HW.W.0019.000000T0000Z-061215T1800Z/ NORTH COAST-CENTRAL COAST- 315 AM PST FRI DEC 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... WEST WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH WILL CONTINUE EARLY THIS MORNING. $$ WAZ504-505-507>509-511-512-151800- /O.CON.KSEW.HW.W.0019.000000T0000Z-061215T1800Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 315 AM PST FRI DEC 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... SOUTHWEST WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH WILL CONTINUE EARLY THIS MORNING...EXCEPT NEAR EVERETT AND VICINITY WHERE WEST WINDS 40 TO 50 MPH AND GUSTS TO 70 MPH ARE LIKELY. $$ WAZ513-151800- /O.CON.KSEW.HW.W.0019.000000T0000Z-061215T1800Z/ OLYMPICS- 315 AM PST FRI DEC 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... WEST WINDS 50 MPH WITH GUSTS TO 75 MPH WILL CONTINUE EARLY THIS MORNING. $$ WAZ510-514-515-151800- /O.CON.KSEW.HW.W.0019.000000T0000Z-061215T1800Z/ ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 315 AM PST FRI DEC 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... WEST WINDS 50 TO 60 MPH WITH LOCAL GUSTS OF 80 TO 90 MPH WILL CONTINUE THROUGH AROUND 6 AM THIS MORNING...THEN EASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH. $$ WAZ001-503-506-151800- /O.CON.KSEW.HW.W.0019.000000T0000Z-061215T1800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 315 AM PST FRI DEC 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... WEST WIND 30 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH WILL CONTINUE EARLY THIS MORNING. $$ MCDONNAL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Dec 14, 3:00 AM PST, 30 minutes earlier.
Area forecast discussion, Dec 14, 3:00 AM PST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 300 AM PST THU DEC 14 2006 .SYNOPSIS...A DEEP LOW PRESSURE SYSTEM AND ITS FRONT WILL SPREAD RAIN ACROSS WESTERN WASHINGTON TODAY...AND PRODUCE DAMAGING WINDS LATE THIS AFTERNOON THROUGH FRIDAY MORNING AS IT MOVES ACROSS THE AREA. THE SYSTEM WILL ALSO PRODUCE HEAVY SNOW IN THE MOUNTAINS. A WEAK UPPER TROUGH WILL BRING COOL AND QUIETER WEATHER THIS WEEKEND ...AND A WEAK UPPER RIDGE WILL BUILD EARLY NEXT WEEK. && .SHORT TERM...WE ARE CURRENTLY IN THE LULL BETWEEN FRONTAL SYSTEMS ...WITH A MINOR UPPER RIDGE BUILDING OVER WRN WA AHEAD OF THE NEXT MAJOR STORM. A WEAK PUGET SOUND CONVERGENCE ZONE DIED OUT OVERNIGHT ...LEAVING ONLY SPOTTY SHOWERS. THE CENTER OF THE NEXT SYSTEM UPSTREAM IS NEAR 44N/140W...AND IT IS ON TRACK TO BECOME A SIGNIFICANT WIND EVENT FOR MUCH OF WRN WA LATE TODAY THROUGH FRI MORNING -- AS WE HAVE BEEN ADVERTISING. THE STORM IS IN A GOOD ENVIRONMENT FOR STRONG SURFACE DEVELOPMENT -- IN THE LEFT EXIT REGION OF A 190 KT JET AND NEAR THE RIGHT ENTRANCE REGION OF A DOWNSTREAM JET. THE SURFACE LOW -- CURRENTLY AROUND 988 MB -- WILL DEEPEN TO AROUND 972 MB AND PROBABLY MAKE LANDFALL NEAR THE NORTH TIP OF THE OLYMPIC PENINSULA AROUND MIDNIGHT TONIGHT. IT WILL MOVE QUICKLY INTO SOUTHWEST BRITISH COLUMBIA LATE TONIGHT...WITH ITS BENT BACK OCCLUSION SWINGING THROUGH WRN WA. SATELLITE DATA ALREADY SHOW A FAIRLY LARGE AREA OF 40 KT OR HIGHER WINDS AHEAD OF AND WITH THE OCCLUSION. I PLAN TO UPGRADE THE WATCH TO A HIGH WIND WARNING WITH THE MORNING FORECAST PACKAGE. SOUTHERLY WINDS AHEAD OF THE SURFACE LOW WILL RISE INTO THE 40 TO 50 MPH RANGE THU EVENING WITH GUSTS TO AROUND 65 MPH. THE STRONGEST WINDS WILL PROBABLY WITH THE OCCLUSION THU NIGHT...WITH STRONG WESTERLIES REACHING THE COAST AND SURGING THROUGH THE STRAIT OF JUAN DE FUCA AND ACROSS THE WHIDBEY ISLAND AREA. THESE WINDS COULD BE AS STRONG AS 50 TO 60 MPH WITH THE POTENTIAL FOR GUSTS AS HIGH AS 80 TO 90 MPH. I WILL ISSUE A WINTER STORM WARNING FOR THE CASCADES FOR THIS FRONT ... AS IT WILL PRODUCE ONE TO TWO FEET OF NEW SNOW WITH THE SNOW LEVEL AROUND 3000 FT. WE WILL ALSO HAVE A CONTINUING FLOOD WARNING FOR THE SKOKOMISH RIVER. THE WIND WILL DROP OFF FRI MORNING...AND SHOWERS WILL DECREASE WITH SOME SUN BREAKS LIKELY FRI AFTERNOON. THE SNOW LEVEL BEHIND THE FRONT WILL FALL TO AROUND 1000 FT ON FRI...AND FAIRLY STRONG WESTERLY FLOW WILL KEEP SNOW FALLING IN THE MOUNTAINS. A WEAKENING SHORTWAVE WILL REACH THE AREA ON SAT. MCDONNAL && .LONG TERM...THE LONGER RANGE MODELS ARE IN GENERAL AGREEMENT THAT SUN THROUGH WED WILL BE A RELATIVELY QUIET PERIOD. AN UPPER RIDGE OVER THE AREA SUN AND MON WILL PROBABLY GIVE WAY TO A FRONTAL SYSTEM AROUND TUE AND THEN REBOUND ON WED. MCDONNAL && .AVIATION...DELAYED. && .SEW WATCHES/WARNINGS/ADVISORIES... 1. HIGH WIND WARNING FOR MOST OF WESTERN WASHINGTON (INCLUDES THE OLYMPICS BUT NOT THE CASCADES) THIS AFTERNOON THROUGH FRI MORNING. 2. HEAVY SNOW WARNING FOR THE CASCADES NOON TODAY THROUGH NOON FRI. 3. STORM WARNING ALL WATERS. 4. HIGH SURF ADVISORY AND COASTAL FLOOD WATCH IN EFFECT FOR THE WASHINGTON COAST.
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:13 AM PST | Coastal Flood Watch | SEW | 7 hr | |
| Dec 14, 3:30 AM PST | Winter Storm Warning | SEW | 19 hr | |
| Dec 14, 8:05 AM PST | Flood Watch | SEW | Grays Harbor, King, Lewis, Mason, Pierce, Snohomish and 1 more | 15 hr |
| Dec 14, 10:08 AM PST | High Surf Warning | SEW | 18 hr | |
| Dec 14, 11:39 AM PST | Coastal Flood Advisory | SEW | San Juan | 22 hr |
Nearby
High Wind Warnings in Washington, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.